MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH T25 STARDRIVE SHAFT F/MATRIX STANDARD; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH T25 STARDRIVE SHAFT F/MATRIX STANDARD; SCREWDRIVERS
Catalog Number 03.632.002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2019, the patient underwent a hardware removal of an unknown matrix screw at the lumbar due to loosening of the screw.During the surgery, when the surgeon tried to remove the screw, the screwdriver shaft stardrive t25 tip broke off.The surgery was finished without any other problem although it was not reported how the surgery was completed.There were no broken parts remaining in the patient's body, confirmed by x-ray.There was less than 30 minutes of surgical delay but no adverse consequence to the patient reported.Concomitant devices: matrix screw (part: unknown, lot: unknown, quantity: 1).This report is for a t25 stardrive shaft for matrix standard.This is report 1 of 1 for (b)(4) and captures the intraoperative event.The loosening of the unknown matrix screw is captured under (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the tip of the received screwdriver is broken off, three fragments were generated which is also visible on the picture from the customer.All fragments were returned for evaluation.The forefront of the t25 is in a used condition, the edges are worn and there is a slight burr at the forefront.The dimensions cannot be verified anymore due to the damage of the tip with the three fragments.The complaint condition is confirmed as the tip of the screwdriver is broken as complained.Due to the age and the used condition of the device a manufacturing related issue can be excluded.Based on the provided information the exact cause of this occurrence cannot be defined.It can only be assumed that a mechanical overload during the loosening of a locking cap caused the breakage.In this relation we would like to mention to locking cap removal section of the corresponding surgical technique.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part # 03.632.002, synthes lot number: 6543874, release to warehouse date: 07-mar-2011, manufacturing site: synthes monument, no ncr¿s were generated during production.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T25 STARDRIVE SHAFT F/MATRIX STANDARD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8700127
Report Number8030965-2019-65322
Device Sequence Number1942129
Product Code HXX
UDI-Device Identifier07611819378063
UDI-Public(01)07611819378063
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.002
Device Lot Number6543874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS